Results 1 to 6 of 6
Help with Getting Off Opana ER
  1. #1
    Gogetpurplegirl is offline New Member
    Join Date
    Jun 2009
    Posts
    2

    Unhappy Help with Getting Off Opana ER

    I just had the most horrible experience. I have been on Opiates for over 9 years now, gradually being sent from Tylenol w/Codeine to Opana ER 30 mg, 3 x a day. I am under the care of a Pain Specialist. I had my medication stolen at work and it was 9 days until my new prescription so I decided just to stop. I feel like I have come back from "Drag Me To Hell". I thought I had lost my mind. I have never felt so sick, sneezing, ice in my veins, then sweat dripping off my face, restless legs, rocking back and forth, no sleep, afraid, paranoid, by day 3, I called my husband and he took me to the doctor who gave me an early refill. It scared me so much. I had no idea how strong this stuff was or how hard it would be to come off of. My skin crawled!! I looked like I was wrestling some animal or that I was an animal.

    So, after reading about Robert and all the wonderful people he has helped I am too asking for help. I just want off this stuff but can't face cold turkey. I go back to the doctor in 2 weeks and am thinking of asking for Suboxone (?) to taper off with. But I am just scared, scared. Is it better for me to just try to taper off the Opana? I am not sure how I would do that since they are ER tabs and I am not supposed to break them apart. I was planning on going down to 60 mg tommorrow and then like down to 30 mg in another week. But I seriously thought I was going to die and by day 3 felt like I just couldn't do it on my own. I have breast cancer and had my ovaries out, so I have hot flashes anyway that are bad. The detox gave me flashes that made me feel like I was going to melt.

    At this point I just lack the courage to do this without some kind of support from somewhere. My husband is a wonderful man, but he never even takes Tylenol, so he has a hard time relating. I have two small children to care for. Maybe here I at least won't be alone while I try, try, try to get off this medication. (I've never been so scared)
    Last edited by Gogetpurplegirl; 02-02-2010 at 05:17 AM.

  2. #2
    just_a_mom is offline Member
    Join Date
    Nov 2009
    Posts
    252

    Default

    Girl,

    So... several thoughts...

    First, it doesn't sound as though you are abusing your meds (most of us addicts take WAY more and more frequently than directed!). So it sounds as if you have tolerance rather than strict addiction which will help you in getting off the meds.

    Second, you can always ask your pain doc to help you taper and wean off. The doc can move you from an ER pill to vicodin or something then you can just taper your dose down to nothing. If you take the meds as directed, you will avoid all those hellish w/d symptoms and will be fine.

    Third, suboxone/subutex are generally used for addicts - people who can't stay way from opiates and truly abuse them. Also, lots of people who go on subs are on MUCH higher doses of opiates than you are on. Your dose is low enough that you should be able to taper off fairly quickly.

    That is just my 2 cents...

    Keep posting and let us know how you are. You can read "trapped in this morphine prison" - a thread from a woman who also got off opiates that she was using legitimately. TTTDogs wrote the thread and is a wonderful woman.

    just a mom

  3. #3
    Gogetpurplegirl is offline New Member
    Join Date
    Jun 2009
    Posts
    2

    Default Thank you for the Thoughts

    I can't thank you enough for replying to my thread...I was feeling so bad about the whole opiate thing. I do take my meds as prescribed, actually I need them for pain management, but trying to come off them scared me so much. I mean, I felt like I had gone insane, my withdrawal symptoms were so severe they left me helpless and weak. Am I really not on very high a dose? 90 mg ER seems like a lot to me. I got divorced a while ago and my ex claimed I was a drug addict and I had to go through peeing in a cup and they brought in a drug specialist who told me I wasn't abusing my meds, that he was lying. It was very humiliating. I am going to see my pain doc in a month, so I think I will talk to him about a taper down program to get off the Opana. It just scares me to be on a medication that I have such a strong reaction to when I go cold turkey off it. I did not know that suboxone was for addicts. I have alot of admiration for people on this site who are working to help each other out. Believe me, I do know the hell that being an addict is, as I am a recovered anorexic. It takes incredible courage to look at who we are and to try to change. Your post made me remember that none of us are alone.

  4. #4
    need.help is offline New Member
    Join Date
    Nov 2011
    Posts
    4

    Default Detoxing/Tapering off of Opana ER

    This is a nightmare!!!! You have lived one of my biggest fears. I am trying to get on the dose of 25mg Opana 3 times a day (down from 40 mg plus of Opana ER). I want to know how you are doing! I am trying to take this one day at a time. It causes a great deal of anxiety. This is the strongest medication. I will be so grateful when I am off of Opana. Warmly, Marie

  5. #5
    Denny_D is offline Advanced Member
    Join Date
    Jul 2011
    Posts
    1,864

    Default

    Quote Originally Posted by need.help View Post
    This is a nightmare!!!! You have lived one of my biggest fears. I am trying to get on the dose of 25mg Opana 3 times a day (down from 40 mg plus of Opana ER). I want to know how you are doing! I am trying to take this one day at a time. It causes a great deal of anxiety. This is the strongest medication. I will be so grateful when I am off of Opana. Warmly, Marie
    need.help .... Hello and welcome. Just wanted to let you kindly know that you have replied to a post that is well over a year old. Nothing wrong with that, but you most likely will not receive a reply.

    You may begin your own thread by simply going back to the Drugs.com main page and click on the "Need to Talk" section. Then on the left side of the page, down a little way there is a "blue oval" button that reads "New Thread". Just click on that and there you go! Just follow directions.

    Would be nice to have you on the forum. You may ask your question or make your statement on your own thread and you will stand a much better chance of it being seen by others. Hope this helps. God Bless.....Denny

  6. #6
    jnyce1 is offline New Member
    Join Date
    Nov 2013
    Posts
    1

    Default

    Ive been on opiates for 7 years hard core and I hate w/d. if I was in hell it would be a lifetime of withdrawals.I've recently been doing opana for 3 months and when I don't have it the withdrawals are so intense.cold chills, hot flashes, puking, direahh , can't sleep, puples inlarged, and you feel suicidal its terrible. But I found a cure and I'm better now. All u need is 1 suboxone 8 mg and a few colonpin.after 8 hours of not doing opiates take a quarter of suboxone each day for 4 days on the 5th day take a few colonopin and those airborne tablets that you drop in your drink get plenty of rest the next day u will feel sluggish and very little w/d s but ur all good after that. Then its a mental battle to actually stay off of pills. I did this and I'm all better now and so proud of myself. Good luck to everyone who wants help to get off this hell of addiction.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22